Colouring graphs with constraints on connectivity - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Journal of Graph Theory Year : 2017

Colouring graphs with constraints on connectivity


A graph G has maximal local edge-connectivity k if the maximum number of edge-disjoint paths between every pair of distinct vertices x and y is at most k. We prove Brooks-type theorems for k-connected graphs with maximal local edge-connectivity k, and for any graph with maximal local edge-connectivity 3. We also consider several related graph classes defined by constraints on connectivity. In particular, we show that there is a polynomial-time algorithm that, given a 3-connected graph G with maximal local connectivity 3, outputs an optimal colouring for G. On the other hand, we prove, for k ≥ 3, that k-colourability is NP-complete when restricted to minimally k-connected graphs, and 3-colourability is NP-complete when restricted to (k − 1)-connected graphs with maximal local connectivity k. Finally, we consider a parameterization of k-colourability based on the number of vertices of degree at least k + 1, and prove that, even when k is part of the input, the corresponding parameterized problem is FPT.
Fichier principal
Vignette du fichier
colourConnectivity.pdf (393.68 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-01570035 , version 1 (28-07-2017)



Pierre Aboulker, Nick Brettell, Frédéric Havet, Dániel Marx, Nicolas Trotignon. Colouring graphs with constraints on connectivity. Journal of Graph Theory, 2017, 85 (4), pp.814-838. ⟨10.1002/jgt.22109⟩. ⟨hal-01570035⟩
280 View
254 Download



Gmail Facebook X LinkedIn More